Alert archive / Minnesota / Winter Weather Advisories in 2017

Winter Weather Advisory 21, NWS Grand Forks, ND

December 18, 20176 counties in North Dakota; 9 counties in Minnesota

NWS Grand Forks, ND issued this winter weather advisory at Dec 18, 2017, 7:25 AM CST for 6 counties in North Dakota; 9 counties in Minnesota. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2017, 7:25 AM CST (13:25 UTC)
Expired
Dec 18, 2017, 3:00 PM CST
In force
8 hr
Issued by
NWS Grand Forks, ND

Counties Beltrami County, MN, Clearwater County, MN, Kittson County, MN, Lake of the Woods County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Benson County, ND, Cavalier County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 94 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 1.4 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2017-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2017-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

026 
WWUS43 KFGF 181325
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
725 AM CST Mon Dec 18 2017

NDZ006>008-014>016-054-181800-
/O.NEW.KFGF.WW.Y.0021.171218T1325Z-171218T1800Z/
Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh County-
Western Walsh County-
Including the cities of Cando, Langdon, Cavalier, Walhalla, 
Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds,
Minnewaukan, Devils Lake, Grafton, Park River, Edinburg, Adams, 
and Lankin
725 AM CST Mon Dec 18 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Sleet and freezing rain has been reported as occurring
  across parts of the region this morning. The ice will result in
  very slippery conditions on sidewalks, roads and bridges,
  including during the morning commute. Additional ice
  accumulations of a light glaze are expected. The precipitation
  is expected to change to snow late in the morning, with
  accumulations of under one inch expected.

* WHERE...Portions of northeast North Dakota.

* WHEN...Until noon CST today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain
will cause travel difficulties. Be prepared for slippery roads.
Slow down and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

$$

MNZ004-005-007-008-182100-
/O.NEW.KFGF.WW.Y.0021.171218T1325Z-171218T2100Z/
Kittson-Roseau-West Marshall-East Marshall-
Including the cities of Hallock, Karlstad, Lancaster, Roseau, 
Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, 
Middle River, and Grygla
725 AM CST Mon Dec 18 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Freezing rain and sleet are expected to occur across 
  parts of the area this morning. Be prepared for slippery road 
  conditions. Also, periods of snow are expected this afternoon. 
  generally 1 to 3 inches of snow is expected. However a narrow 
  band of 3 to 5 inches will be possible.

* WHERE...Kittson, Roseau, West Marshall and East Marshall 
  Counties.

* WHEN...Until 3 PM CST this afternoon.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

$$

Knutsvig
4 follow-up statements
638 
WWUS43 KFGF 181327 CCA
WSWFGF

URGENT - WINTER WEATHER MESSAGE...CORRECTED
National Weather Service Grand Forks ND
727 AM CST Mon Dec 18 2017

NDZ006>008-014>016-054-181800-
/O.COR.KFGF.WW.Y.0021.171218T1327Z-171218T1800Z/
Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh County-
Western Walsh County-
Including the cities of Cando, Langdon, Cavalier, Walhalla, 
Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds,
Minnewaukan, Devils Lake, Grafton, Park River, Edinburg, Adams, 
and Lankin
727 AM CST Mon Dec 18 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Sleet and freezing rain have been reported as occurring 
  across parts of the region this morning. The ice will result in 
  very slippery conditions on sidewalks, roads and bridges, 
  including during the morning commute. Additional ice 
  accumulations of a light glaze are expected. The precipitation 
  is expected to change to snow late in the morning, with 
  accumulations of under one inch expected.

* WHERE...Portions of northeast North Dakota.

* WHEN...Until noon CST today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain
will cause travel difficulties. Be prepared for slippery roads.
Slow down and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

$$

MNZ004-005-007-008-182100-
/O.NEW.KFGF.WW.Y.0021.171218T1327Z-171218T2100Z/
Kittson-Roseau-West Marshall-East Marshall-
Including the cities of Hallock, Karlstad, Lancaster, Roseau, 
Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, 
Middle River, and Grygla
727 AM CST Mon Dec 18 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Freezing rain and sleet are expected to occur across 
  parts of the area this morning. Be prepared for slippery road 
  conditions. Also, periods of snow are expected this afternoon. 
  generally 1 to 3 inches of snow is expected. However a narrow 
  band of 3 to 5 inches will be possible.

* WHERE...Kittson, Roseau, West Marshall and East Marshall 
  Counties.

* WHEN...Until 3 PM CST this afternoon.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

$$

Knutsvig
833 
WWUS43 KFGF 181632
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
1032 AM CST Mon Dec 18 2017

NDZ006-007-014-015-054-181745-
/O.CAN.KFGF.WW.Y.0021.000000T0000Z-171218T1800Z/
Towner-Cavalier-Benson-Ramsey-Western Walsh County-
Including the cities of Cando, Langdon, Fort Totten, Maddock, 
Leeds, Minnewaukan, Devils Lake, Edinburg, Adams, and Lankin
1032 AM CST Mon Dec 18 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

The threat for freezing rain has ended. Roads however may remain
icy in spots into the afternoon. 

$$

MNZ001-013>015-182100-
/O.EXA.KFGF.WW.Y.0021.000000T0000Z-171218T2100Z/
West Polk-Pennington-Red Lake-East Polk-
Including the cities of Crookston, East Grand Forks, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
and Erskine
1032 AM CST Mon Dec 18 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Freezing rain is spread into the area during the late 
  morning and early afternoon. 

* WHERE...West Polk, Pennington, Red Lake and East Polk Counties.

* WHEN...Until 3 PM CST this afternoon.

* ADDITIONAL DETAILS...Road temperatures are below freezing so
  prepare for icy roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

$$

NDZ008-016-181800-
/O.CON.KFGF.WW.Y.0021.000000T0000Z-171218T1800Z/
Pembina-Eastern Walsh County-
Including the cities of Cavalier, Walhalla, Drayton, Pembina, 
Neche, St. Thomas, Grafton, and Park River
1032 AM CST Mon Dec 18 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* WHAT...Freezing rain will come to an end by noon.  

* WHERE...Pembina and Eastern Walsh County Counties.

* WHEN...Until noon CST today.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

$$

MNZ004-005-007-008-182100-
/O.CON.KFGF.WW.Y.0021.000000T0000Z-171218T2100Z/
Kittson-Roseau-West Marshall-East Marshall-
Including the cities of Hallock, Karlstad, Lancaster, Roseau, 
Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, 
Middle River, and Grygla
1032 AM CST Mon Dec 18 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Mixed precipitation occurring. Plan on slippery road 
  conditions. Additional snow and sleet accumulations of up to 
  two inches and ice accumulations of a light glaze are expected.

* WHERE...Kittson, Roseau, West Marshall and East Marshall 
  Counties.

* WHEN...Until 3 PM CST this afternoon.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

$$
210 
WWUS43 KFGF 181711
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
1111 AM CST Mon Dec 18 2017

NDZ008-016-181815-
/O.CAN.KFGF.WW.Y.0021.000000T0000Z-171218T1800Z/
Pembina-Eastern Walsh County-
Including the cities of Cavalier, Walhalla, Drayton, Pembina, 
Neche, St. Thomas, Grafton, and Park River
1111 AM CST Mon Dec 18 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

Freezing rain threat has ended. 

$$

MNZ006-009-016-017-182100-
/O.EXA.KFGF.WW.Y.0021.000000T0000Z-171218T2100Z/
Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami-
Including the cities of Baudette, Red Lake, Redby, Ponemah, 
Bagley, Clearbrook, and Bemidji
1111 AM CST Mon Dec 18 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Freezing rain, sleet and snow will expand east and
  southeast into the Baudette, Bagley and Bemidji areas through 
  early afternoon. Mixed precipitation will change to all snow mid
  afternoon. Plan on slippery road conditions. Additional snow 
  accumulations of up to two inches are expected with locally 
  higher amounts possible.

* WHERE...Portions of northwest Minnesota.

* WHEN...Until 3 PM CST this afternoon.

* ADDITIONAL DETAILS...untreated roads will be icy. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet, or 
freezing rain will cause travel difficulties. Be prepared for 
slippery roads and limited visibilities, and use caution while 
driving.

$$

MNZ001-004-005-007-008-013>015-182100-
/O.CON.KFGF.WW.Y.0021.000000T0000Z-171218T2100Z/
West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington-
Red Lake-East Polk-
Including the cities of Crookston, East Grand Forks, Hallock, 
Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen,
Argyle, Newfolden, Middle River, Grygla, Thief River Falls, 
Red Lake Falls, Fosston, Fertile, McIntosh, and Erskine
1111 AM CST Mon Dec 18 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Freezing rain, sleet and snow will expand east and
  southeast through northwestern Minnesota into early afternoon.
  Mixed precipitation will change to all snow mid afternoon. Plan
  on slippery road conditions. Additional snow accumulations of up
  to two inches are expected with locally higher amounts possible.

* WHERE...Portions of northwest Minnesota.

* WHEN...Until 3 PM CST this afternoon.

* ADDITIONAL DETAILS...untreated roads will be icy. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A Winter Weather Advisory means that periods of snow, sleet, or 
freezing rain will cause travel difficulties. Be prepared for 
slippery roads and limited visibilities, and use caution while 
driving.

$$
836 
WWUS43 KFGF 182101
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
301 PM CST Mon Dec 18 2017

MNZ001-004>009-013>017-182215-
/O.EXP.KFGF.WW.Y.0021.000000T0000Z-171218T2100Z/
West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall-
East Marshall-North Beltrami-Pennington-Red Lake-East Polk-
North Clearwater-South Beltrami-
Including the cities of Crookston, East Grand Forks, Hallock, 
Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, 
Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, 
Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, 
Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, 
and Bemidji
301 PM CST Mon Dec 18 2017

...WINTER WEATHER ADVISORY HAS EXPIRED...

The threat for any freezing rain or sleet has ended. Areas of
light snow will continue to move southeast through northwestern
Minnesota into the early evening with localized areas getting an
inch or two.  

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this winter weather advisory went out at Dec 18, 6:11 AM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Dec 18, 6:11 AM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
611 AM CST Mon Dec 18 2017

.UPDATE...
Issued at 611 AM CST Mon Dec 18 2017

Updated snowfall grids to better account for freezing rain and
snow potential today. Believe there will be some isolated to
scattered areas of freezing rain across far north ND and perhaps
MN this morning. Model soundings show a dry layer just above the
surface and believe it will take a while to saturate/cool the
column. However, precip should be FZRA briefly before changing to
snow.

Regarding the late morning/early afternoon snow band potential
across far NW MN, the 06Z NAM and latest HRRR runs have had a
narrow band of about 0.3" or so of liquid, which would equate to
about 3" of snow today. With the latest hi-res models bouncing
around a bit spatially, confidence is low in hitting the exact
area. So decided to go with an Spec Wx Stmt vs a Wint Wx Adv. If
models converge later this morning, perhaps an upgrade will be
needed.

&&

.SHORT TERM...(Today and tonight)
Issued at 354 AM CST Mon Dec 18 2017

An upper level wave will move through the region today. It looks
like showers are starting to move into the northwest. And believe
this may be freezing rain to start with before changing to snow.
Still looking for ground truth up in that part of the forecast
area (north of Devils Lake). May need a Winter Weather Advisory or
Special Weather Statement for FZRA potential depending on coverage.
There will be strong frontogenesis and favorable EPV aloft in the
northern part of the Red River valley this afternoon. Confidence
is growing that a snow band of 3-5" is possible in this area
mainly this afternoon and will be considering a Winter Weather
Advisory for today. The NAM Nest's last three runs have favored
this as well as the 06Z 12km NAM run. The HRRR has a band of 2-3"
and is further east a bit. Will be continuing to evaluate hourly
model runs and consider Adv in near future. Snow comes to an end
during the evening hours in the Bemidji area...with generally an
inch or less in areas outside of the Cavalier to Karlstad to Carp
area.

.LONG TERM...(Tuesday through Sunday)
Issued at 354 AM CST Mon Dec 18 2017

Tuesday... The first round of colder air will move in as a cold
front moves through.

Wednesday... The most impactful system of the next week will be on
Wednesday with snow expected across eastern North Dakota and
northwest Minnesota. Confidence is high that this event will occur
but there are still differences in ensemble and deterministic model
solutions with regard to timing and location of the snowfall. NAM,
GFS, ECMWF, and CMC models are in generally good agreement with the
upper level pattern and location of the main surface low.
Differences still exists with the precipitation with the CMC on the
low end while the NAM and GFS are on the higher end with the ECMWF
closer to but less than the GFS. With ensembles, GEFS plumes still
provide a range of solutions but the outliers have started to come
more move towards the mean in more recent runs. There is also fairly
good agreement between the GEFS mean and operational GFS for Grand
Forks and Fargo. Another factor is the chance for convective banding
as both GFS and NAM show some stronger frontogenesis at mid levels.

Thursday to Monday... Some of the coldest air so far this season
will move in to eastern North Dakota and northwest Minnesota. On
Christmas Day high temperatures could be 15 to 20 degrees below zero
with highs near zero. Based on CPC outlooks the cold is here to stay
for the remainder of December. West central Minnesota could see some
snow on Thursday but the better chances will be farther to the east
and south closer to the surface low.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 611 AM CST Mon Dec 18 2017

VFR conditions are being experienced at most TAF sites currently,
save BJI. Some radar echoes are moving into the region from the
northwest. However, not all of the precip is reaching the ground
but do believe there may be some pockets of FZRA in NE ND this AM.
The precip changes to snow by late morning and there will be some
vis/cig reductions at the northern TAF sites (all except FAR) by
late morning/early afternoon. Conditions are expected to improve
late in the day.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
&&

UPDATE...Knutsvig
SHORT TERM...Knutsvig
LONG TERM...NC
AVIATION...Knutsvig
Hazardous weather outlook, Dec 18, 6:48 AM CST, 37 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
648 AM CST Mon Dec 18 2017

MNZ004>009-191300-
Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall-
North Beltrami-
648 AM CST Mon Dec 18 2017

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Snowfall of 1 to 2 inches is expected across a large part of far
northwestern MN. However, a narrow band of 3 to 5 inches will be
possible by late afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Significant snowfall is possible Wednesday into Thursday,
although details such as location and amounts remain uncertain at
this time.

Bitterly cold wind chills are possible during the Saturday night
through Christmas Day time period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

MNZ001>003-013>017-022>024-027>032-040-NDZ024-026>030-038-039-049-
052-053-191300-
West Polk-Norman-Clay-Pennington-Red Lake-East Polk-
North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard-
West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail-
Wadena-Grant-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-
Cass-Ransom-Sargent-Richland-
648 AM CST Mon Dec 18 2017

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Significant snowfall is possible Wednesday into Thursday,
although details such as location and amounts remain uncertain at
this time.

Bitterly cold wind chills are possible during the Saturday night
through Christmas Day time period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

NDZ006>008-014>016-054-191300-
Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh County-
Western Walsh County-
648 AM CST Mon Dec 18 2017

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Isolated areas of freezing rain will be possible this morning.
Snow is expected to develop by late morning with accumulations
of up to around an inch expected today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Significant snowfall is possible Wednesday into Thursday,
although details such as location and amounts remain uncertain at
this time.

Bitterly cold wind chills are possible during the Saturday night
through Christmas Day time period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Dec 18, 4:05 AM CST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
405 AM CST Mon Dec 18 2017

NDZ006>008-181200-
Towner-Cavalier-Pembina-
Including the cities of Cando, Langdon, Cavalier, Walhalla,
Drayton, Pembina, Neche, and St. Thomas
405 AM CST Mon Dec 18 2017

...AREAS OF FREEZING RAIN POSSIBLE THIS MORNING...

Rain and snow showers are moving east-southeast across the
International Border near Sarles early this morning. Although
a lot of the precipitation is evaporating before it reaches the
ground, freezing rain will be possible across this area through 6
AM. Motorists are advised to be aware of changing road conditions.

Knutsvig
Special weather statement, Dec 18, 5:58 AM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
558 AM CST Mon Dec 18 2017

MNZ004-005-007-008-181600-
Kittson-Roseau-West Marshall-East Marshall-
Including the cities of Hallock, Karlstad, Lancaster, Roseau,
Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden,
Middle River, and Grygla
558 AM CST Mon Dec 18 2017

...PERIODS OF HEAVY SNOW POSSIBLE TODAY...

Precipitation is expected to develop across far northwestern
Minnesota this morning. A brief period of freezing rain will be
possible this morning before snow develops by late morning. Far
northwest Minnesota will likely be a favorable area for a band of
snowfall. While most areas will likley see 1 to 2 inches, a band
of 3 to 5 inches is possible by late afternoon. Travelers are
advised to stay alert to road conditions today.

Knutsvig

Nearby

Winter Weather Advisories in Minnesota, 2017Winter Weather Advisories in North Dakota, 2017Every winter weather advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.